I had the IUD Paragard inserted on January 26. I didn't have any problems with the insertion, but did have some severe cramping the next day, and for about 4 days after. On the 7th day, I started to feel out-of-sorts at work. I took my blood pressure, and it was 153/100. I have always had normal BP. I called the midwife who inserted the IUD, and was seen right away. She seemed very surprised by this and assumed it was anxiety. She performed a physical exam, as well as an internal and external ultrasound to confirm that the IUD was in its proper place, which it was. If it was anxiety, I would think this reassurance was all I needed. However, my BP did not decrease, even over the next 2 days. I went to see a PA at a new PCP office, and was told my body may be reacting poorly to the IUD, but since there is a history of heart disease in my family, they wanted to do an EKG, which turned out normal. They prescribed Atenolol 25mg to be taken once a day. I didn't take it that night because, though I was told to stay on my Pill for the first couple months while on Paragard to reduce cramping, bleeding, etc, I thought that may be contributing to my elevated BP. That was Friday. Monday came around, and my BP was 142/100. I took the Atenolol, and it dropped a bit for most of the day, but by 7 it was back to 142/92. Am I crazy to be convinced that these circumstances are related? Has anyone else experienced elevated BP due to Paragard? I can't seem to find any correlations online!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.